Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 286, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 9, 2008, 9:15 PM MDT for Cherry County, Nebraska. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2008, 9:15 PM MDT (03:15 UTC)
- Expired
- Jul 9, 2008, 10:06 PM MDT
- In force
- 51 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
County Cherry County, NE
The radar
The North Platte radar (KLNX), 120 km from the middle of the area, began a volume at 03:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.3 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 687 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 2065 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 100315
SVRLBF
NEC031-100415-
/O.NEW.KLBF.SV.W.0286.080710T0315Z-080710T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
915 PM MDT WED JUL 9 2008
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 1015 PM MDT
* AT 910 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MORGAN LAKE...OR 22 MILES SOUTHEAST OF GORDON...AND MOVING
SOUTHEAST AT 11 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MORGAN LAKE BY 925 PM MDT...
8 MILES NORTHWEST OF INTERSECTION OF HIGHWAY 61 AND SURVEY VALLEY
ROAD BY 1015 PM MDT...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 4258 10154 4223 10178 4245 10207 4258 10207
4271 10192
TIME...MOT...LOC 0315Z 304DEG 9KT 4253 10197
$$
SPRINGER3 follow-up statements
000
WWUS53 KLBF 100335
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1035 PM CDT WED JUL 9 2008
NEC031-100415-
/O.CON.KLBF.SV.W.0286.000000T0000Z-080710T0415Z/
CHERRY NE-
935 PM MDT WED JUL 9 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM MDT
FOR WEST CENTRAL CHERRY COUNTY...
AT 934 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MORGAN LAKE...OR 26 MILES SOUTHEAST OF GORDON...MOVING
SOUTHEAST AT 10 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES WEST OF HIGHWAY 61 MILE MARKER 190 AND 8 MILES NORTHWEST OF
INTERSECTION OF HIGHWAY 61 AND SURVEY VALLEY ROAD BY 1015 PM MDT...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4258 10154 4223 10178 4245 10207 4258 10207
4271 10192
TIME...MOT...LOC 0335Z 318DEG 9KT 4249 10194
$$
SPRINGER000 WWUS53 KLBF 100347 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1045 PM CDT WED JUL 9 2008 NEC161-100355- /O.CAN.KLBF.SV.W.0287.000000T0000Z-080710T0400Z/ SHERIDAN NE- 945 PM MDT WED JUL 9 2008 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SHERIDAN COUNTY IS CANCELLED... AT 945 PM MDT...THE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED WHILE MOVING SOUTHEAST AT 40 MPH NEAR 4 MILES SOUTH OF HAY SPRINGS. THE SEVERE THUNDERSTORM WARNING IS CANCELLED WITH THE POTENTIAL FOR BRIEF HEAVY RAIN AND PEA SIZE HAIL AS THE THUNDERSTORM CONTINUES TO MOVE SOUTHEAST THROUGH CENTRAL SHERIDAN COUNTY. WHEN THUNDERSTORMS APPROACH MOVE INDOORS LAT...LON 4261 10216 4237 10230 4256 10278 4276 10278 TIME...MOT...LOC 0345Z 296DEG 35KT 4255 10248 $$ KECK
000
WWUS53 KLBF 100406
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1105 PM CDT WED JUL 9 2008
NEC031-100415-
/O.CAN.KLBF.SV.W.0286.000000T0000Z-080710T0415Z/
CHERRY NE-
1005 PM MDT WED JUL 9 2008
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL CHERRY COUNTY IS
CANCELLED...
THE STORMS IN WEST CENTRAL CHERRY COUNTY HAD WEAKENED TO BELOW
SEVERE THRESHOLDS. THUNDERSTORMS OVER THE AREA ARE STILL EXPECTED TO
PRODUCE SMALL HAIL AND HEAVY RAIN FOR THE NEXT FEW HOURS...BUT THE
THREAT OF ADDITIONAL SEVERE WEATHER HAS DIMINISHED.
LAT...LON 4258 10154 4223 10178 4245 10207 4258 10207
4271 10192
TIME...MOT...LOC 0405Z 301DEG 22KT 4239 10170
$$
SPRINGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 1:43 PM MDT, 7 hours 32 minutes earlier.
Area forecast discussion, Jul 9, 1:43 PM MDT, 7 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 243 PM CDT WED JUL 9 2008 .SYNOPSIS... H5 RIDGE OVER WESTERN CONUS WITH CLEAR SKIES IN VISIBLE. SURFACE FRONT FROM LOW OVER THE GREAT LAKES THROUGH THE OHIO VALLEY TO SOUTHERN KANSAS. && .DISCUSSION... MODELS IN GOOD AGREEMENT IN THE NEAR TERM HAVE TRENDED TOWARDS NAM WRF. ANOTHER WEAK WAVE TO MOVE ACROSS NORTHERN PLAINS AGAIN TONIGHT. HAVE INCLUDED POPS FOR NORTH AND NORTH CENTRAL ZONES THROUGH THE NIGHTAND INTO EARLY AM. VERY UNSTABLE ATMOSPHERE WITH ADEQUATE MOISTURE. STRONG WARM AIR ADVECTION OVER NIGHT. TEMPERATURES TO SOAR INTO THE MID TO UPPER 90S. WARMER TEMPERATURES IN VTN VICINITY WITH SOMEWHAT DRIER AIR. ENTIRE CWA REMAINS HIGHLY UNSTABLE BUT WITH STRONG CAP AND NO TRIGGERS HAVE LEFT DRY FOR NOW. FRIDAY COLD FRONTAL PASSAGE COMMENCES NORTHWEST IN THE AM AND BY NOON SHOULD BE FROM KONL TO KOGA LINE HAVE ADDED SCHC POPS WITH FROPA SOUTH AND SOUTHWEST. MODELS NOT HANDLING SITUATION WELL AND POPS MAY HAVE TO BE UPPED AND EXPANDED. FOR THE LAST WEEK WITH MINIMAL LIFT HAVE BEEN ABLE TO KICK OFF SCATTERED COVERAGES NOW WITH GOOD LIFT SB CAPES TO 2000 JOULES/KG MODELS BRINGING SYSTEM THROUGH DRY. MODELS HAVE PROGGED FRONT TO PUSH INTO SOUTHERN KANSAS AND NOT STALL IT OUT OVER NORTHERN KANSAS SO HAVE PULLED POPS FOR SATURDAY AND SUNDAY. EXTENDED...H5 RIDGE BUILDING INTO NORTHERN PLAINS THROUGH FIRST OF THE WORK WEEK. HAVE TWEAKED TEMPERATURES UP SOME WITH POPS ADDED FOR MONDAY AS WEAK BOUNDARY BEGINS TO MOVE EAST INTO THE PANHANDLE. NEXT SYSTEM ON TRACK FOR WEDNESDAY BUT GFS AND ECMWF VARY ON DEPTH AND STRENGTH OF SYSTEM HAVE LEFT DRY FOR NOW WITH UNCERTAINTY. TEMPERATURES NORMAL FOR THE SEASON AND DRY. && .AVIATION... SIMILAR PATTERN TO THE LAST COUPLE OF DAYS. MAINLY VFR CONDITIONS EXPECTED THE NEXT 24 HOURS FOR TERMINAL SITES KLBF AND KVTN. NORTHWEST FLOW WILL PUSH YET ANOTHER DISTURBANCE ACROSS THE REGION. ISOLATED SHOWERS WITH A FEW THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS THE REGION TONIGHT. COVERAGE IS NOT EXPECTED TO BE VERY WIDESPREAD AND WILL HOLD OFF ON INCLUDING THUNDER IN THE TAFS YET...HOWEVER WILL INCLUDE CB TO CIGS. ALTHOUGH THERE IS A SMALL CHANCE THAT A STORM WILL TRAVERSE THE TERMINAL SITES...IF ANY DO CROSS THE TERMINAL...A BRIEF REDUCTION TO MVFR CONDITIONS FROM CIGS AND/OR VSBY FROM HEAVY RAINFALL WILL BE POSSIBLE. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && MASEK/POWER
Hazardous weather outlook, Jul 9, 2:37 PM MDT, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 337 PM CDT WED JUL 9 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-102045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 337 PM CDT WED JUL 9 2008 /237 PM MDT WED JUL 9 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BE POSSIBLE TONIGHT AS A WEAK DISTURBANCE MOVES ACROSS THE REGION. A FEW STORMS MAY BECOME MARGINALLY SEVERE WITH STRONG WIND GUSTS AND HAIL...MAINLY FOR AREAS ALONG AND NORTH OF GORDON IN SHERIDAN COUNTY TO BROKEN BOW IN CUSTER COUNTY LINE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FEW LINGERING THUNDERSHOWERS WILL BE POSSIBLE THURSDAY MORNING...MAINLY EFFECT AREAS NORTHEAST OF VALENTINE TO TAYLOR LINE. THEN THUNDERSTORM CHANCES WILL RETURN FRIDAY AS A COLD FRONT MOVES SOUTHEAST ACROSS THE REGION. DURING PEAK HEATING...STRONG THUNDERSTORMS MAY INITIATE FOR AREAS SOUTH OF A LINE FROM GRANT THROUGH NORTH PLATTE AND ONEILL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
In the hours before
Local storm report, Jul 9, 6:57 PM MDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
757 PM CDT WED JUL 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM HAIL 21 WNW GORDON 42.92N 102.59W
07/09/2008 E1.00 INCH SHERIDAN NE PUBLIC
&&
JSWEETLocal storm report, Jul 9, 7:53 PM MDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
853 PM CDT WED JUL 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM HAIL 5 S HAY SPRINGS 42.61N 102.69W
07/09/2008 E0.88 INCH SHERIDAN NE PUBLIC
&&
JSWEETLocal storm report, Jul 9, 8:00 PM MDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
900 PM CDT WED JUL 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 PM HAIL GORDON 42.81N 102.20W
07/09/2008 E1.00 INCH SHERIDAN NE TRAINED SPOTTER
&&
JSWEETThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 6:26 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 64 min |
| Jul 9, 7:29 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 46 min |
| Jul 9, 7:35 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 55 min |
| Jul 9, 8:11 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 64 min |
| Jul 9, 8:28 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 37 min |
| Jul 9, 9:27 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 20 min |
| Jul 9, 9:42 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 41 min |
| Jul 9, 10:57 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 63 min |
| Jul 9, 11:05 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 55 min |
| Jul 9, 11:59 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Cherry | 28 min |
| Jul 10, 2:06 AM MDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 27 min |
| Jul 10, 2:30 AM MDT | Severe Thunderstorm Warning | LBF | Holt | 45 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.